Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 203, NWS Springfield, MO

September 30, 2007Crawford County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Sep 30, 2007, 5:42 PM CDT for Crawford County, Kansas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 30, 2007, 5:42 PM CDT (22:42 UTC)
Expired
Sep 30, 2007, 6:27 PM CDT
In force
45 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Crawford County, KS

The radar

The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 6:30 PM CDTTSTM WND DMG2 N Arma, KSTREES DOWN NEAR 240TH STREET AND 660. OTHER TREES DOWN 5 SOUTH OF ARMA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 30, 12:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 302242
SVRSGF
KSC037-302345-
/O.NEW.KSGF.SV.W.0203.070930T2242Z-070930T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CDT SUN SEP 30 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 645 PM CDT.

* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR GREENBUSH...OR 6 MILES WEST OF GIRARD...
  MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING
  WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GIRARD BY 550 PM CDT.
  ARMA...ENGLEVALE...FRONTENAC AND 9 MILES NORTH OF PITTSBURG BY 605
  PM CDT.
  MULBERRY AND 7 MILES SOUTH OF ARCADIA BY 615 PM CDT.

THE TOWNS OF BEULAH...POLK...RINGO...FRANKLIN...CROWEBURG AND YALE
ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3769 9489 3768 9487 3768 9469 3767 9467
      3766 9462 3738 9461 3737 9507 3761 9508
TIME...MOT...LOC 2242Z 263DEG 27KT 3752 9492

$$

CRAMER
3 follow-up statements
000 
WWUS53 KSGF 302256
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
556 PM CDT SUN SEP 30 2007

KSC037-302345-
/O.CON.KSGF.SV.W.0203.000000T0000Z-070930T2345Z/
CRAWFORD KS-
556 PM CDT SUN SEP 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CRAWFORD COUNTY...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR GIRARD...MOVING EAST AT 30 MPH. THIS STORM
IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARMA...ENGLEVALE...FRONTENAC AND 8 MILES NORTH OF PITTSBURG BY 605
  PM CDT.
  MULBERRY AND 7 MILES SOUTH OF ARCADIA BY 615 PM CDT.

THE TOWNS OF FRANKLIN...CROWEBURG AND YALE ARE IN THE PATH OF THIS
SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWEST MISSOURI.

LAT...LON 3752 9499 3767 9484 3768 9468 3767 9467
      3767 9463 3765 9462 3740 9462 3739 9499
TIME...MOT...LOC 2256Z 263DEG 27KT 3752 9478

$$

CRAMER
000 
WWUS53 KSGF 302308
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 PM CDT SUN SEP 30 2007

KSC037-302345-
/O.CON.KSGF.SV.W.0203.000000T0000Z-070930T2345Z/
CRAWFORD KS-
608 PM CDT SUN SEP 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT 
FOR CRAWFORD COUNTY...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR POLK...OR NEAR ARMA...MOVING EAST AT 30 MPH.
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MULBERRY AND ARCADIA BY 615 PM CDT.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWEST MISSOURI.

LAT...LON 3767 9484 3768 9468 3767 9467 3767 9463
      3765 9462 3747 9462 3744 9464 3744 9491
TIME...MOT...LOC 2308Z 263DEG 27KT 3755 9470

$$

CRAMER
000 
WWUS53 KSGF 302327
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT SUN SEP 30 2007

KSC037-302337-
/O.CAN.KSGF.SV.W.0203.000000T0000Z-070930T2345Z/
CRAWFORD KS-
627 PM CDT SUN SEP 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS 
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWEST MISSOURI.

LAT...LON 3767 9484 3768 9468 3767 9467 3767 9463
      3765 9462 3747 9462 3744 9464 3744 9491
TIME...MOT...LOC 2327Z 263DEG 27KT 3757 9452

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:25 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Sep 30, 2:25 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT SUN SEP 30 2007

.DISCUSSION...

MAIN FOCUS WILL CONTINUE TO BE WITH THE QUICK FLOW AND
THUNDERSTORM CHANCES TONIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT.

SURFACE LOW WAS QUICKLY LIFTING NORTHEAST OVER EASTERN NEBRASKA
EARLY THIS AFTERNOON WITH A TRAILING DRY LINE JUST NOW PUSHING
THROUGH ICT AS OF 19Z. STRONG PRESSURE RISES ALL DAY BEHIND THE
DRY LINE HELPING TO SURGE THE DRY LINE EASTWARD. STORMS QUICKLY
INITIATED ALONG THE BOUNDARY EARLY THIS AFTERNOON OVER
CENTRAL/EASTERN KANSAS AND HAVE ALREADY MERGED INTO A LINEAR
STRUCTURE.

WOULD EXPECT THIS SQUALL LINE TO CONTINUE TO PUSH EAST SOUTHEAST
INTO THE WESTERN CWA TOWARDS 5 TO 7 PM AND CONTINUING TO SHIFT
EAST SOUTHEAST THROUGH THE CWA DURING THE EVENING. BEST CHANCES OF
SEVERE WILL BE FROM 5 TO 9 PM WHEN INSTABILITY WILL BE MAXIMIZED.
18Z SOUNDING OUT OF SPRINGFIELD STILL SHOWS A FAIRLY DRY AIR MASS
HOWEVER IT HAS INCREASED MOISTURE QUITE A BIT OVER THE 12Z RUN.
WHILE INSTABILITY/MOISTURE WILL BE LIMITING FACTORS FOR SEVERE
STORMS THIS EVENING AS THE SQUALL LINE SHIFTS SOUTHEAST INTO THE
AREA...WIND FIELD REMAIN IMPRESSIVE AND WILL HAVE THE POTENTIAL
FOR SEEING SOME DAMAGING THUNDERSTORM WINDS.

DRIER AIR SHOULD QUICKLY PUSH IN BEHIND THE DRY LINE LATER THIS
EVENING AS EVIDENCED BY SURFACE OBS IN CENTRAL/WESTERN KANSAS
TODAY WITH RAPID CLEARING LATER TONIGHT.

QUICK UPPER PATTERN WILL CONTINUE THROUGH THE EARLY PART OF THE
UPCOMING WORK WEEK WITH NEXT SYSTEM MOVING INTO THE AREA TUESDAY
AND TUESDAY NIGHT. MODEL QPF LOOK QUITE IMPRESSIVE AT THIS TIME
BUT WITH QUICKNESS OF SYSTEM HAVE TRIMMED BACK QPF AMOUNTS FROM
WHAT GUIDANCE IS SHOWING FOR NOW. IF TREND CONTINUES
HOWEVER...THIS MIGHT NEED TO BE ADJUSTED UPWARD.
NEVERTHELESS...HAVE INCREASED POPS FOR LATE TUESDAY INTO TUESDAY EVENING.

LINDENBERG

&&

.AVIATION...

STORMS APPROACHING THE JOPLIN AND SPRINGFIELD AIRPORTS WILL BE THE
PRIMARY HAZARDS FOR PILOTS FLYING IN AND OUT OF THESE AIRFIELDS.
GUSTY SOUTH TO SOUTHWEST WINDS UP TO 30 MPH WILL ALSO BE A CONCERN
THROUGH MOSTLY THE AFTERNOON HOURS...WHICH WILL TEND TO WANE TO
LOWER SPEEDS AFTER A COLD FRONT MOVES THROUGH.  WIND DIRECTION WILL
ALSO SHIFT OUT OF THE NORTHWEST UPON THE PASSAGE OF THE FRONT.

CRAMER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 30, 12:57 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT SUN SEP 30 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1257 PM CDT SUN SEP 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 SCATTERED THUNDERSTORMS WITH WIND GUSTS OVER 60 MPH AND HAIL TO
 THE SIZE OF QUARTERS.

  AREAS AFFECTED AND TIMING:

 THE SEVERE THUNDERSTORM THREAT WILL AFFECT AREAS MAINLY NORTH
 AND WEST OF THE INTERSTATE 44 CORRIDOR FROM AROUND 3 PM THROUGH
 9 PM.

  DISCUSSION:
 A STRONG STORM SYSTEM WAS LOCATED ACROSS EASTERN NEBRASKA EARLY
 THIS AFTERNOON WITH A DRY LINE EXTENDING SOUTH OF THE LOW INTO
 CENTRAL KANSAS. MUCH HIGHER DEW POINTS HAVE SURGED NORTHWARD
 THIS MORNING INTO EASTERN OKLAHOMA AHEAD OF THE DRY LINE HELPING
 TO MOISTEN UP AND DESTABILIZE THE LOWER ATMOSPHERE. STRONG TO
 SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRY LINE
 THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
 SEVERE WEATHER HAZARDS EXPECTED. DUE TO THE AMOUNT OF WIND SHEAR
 AVAILABLE IN THE ATMOSPHERE...AN ISOLATED TORNADO CAN NOT BE
 RULED OUT... MAINLY OVER EASTERN KANSAS AND WEST CENTRAL
 MISSOURI.

 THE DRY LINE IS EXPECTED TO QUICKLY PUSH EAST THROUGH THE
 MISSOURI OZARKS AND SOUTHEAST KANSAS THIS EVENING WITH QUICK
 CLEARING EXPECTED BEHIND THE DRY LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 ANOTHER STORM SYSTEM WILL APPROACH THE AREA DURING THE MIDDLE OF
 NEXT WORK WEEK BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS
 TO THE AREA TUESDAY AND TUESDAY NIGHT. STRONG STORMS COULD BE
 POSSIBLE WITH THIS SYSTEM...HOWEVER THE EXACT TRACK AND TIMING
 IS STILL IN QUESTION AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON
 ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI AND FURTHER
 EAST DURING THE EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 6:06 PM CDTSevere Thunderstorm WarningSGFCherokee54 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.